I’m a 35 yr old female who was put on Lexapro to combat mild depression last Thanksgiving. After two weeks of taking the drug, my hair began to fall out in large clumps leaving me with bald spots. I contacted my doctor and she told me to stop taking the Lexapro as it this is a known side effect. I am not taking a replacement drug as my depression was only mild and the hair loss has scared me enough for now. The hair stopped falling out 7 to 10 days after I stopped taking the Lexapro. Luckily, I had long thick hair and even though I lost about 15% to 20% of my hair it was not extremely obvious. However, I have been waiting patiently for my hair to start growing back, but the bald spots are still bald. How long should it take before the hair starts growing back as it has been over ten weeks? I would think that by now I’d see at least some stubbles of new hair growing back. Also, I have a friend who told me that after she had chemotherapy treatment (breast cancer) her doctor told her to take Biotin vitamins and use Nioxin shampoo. Should I use these products to try and speed things up?
Thanks in advance for any help and suggestions!
Telogen effluvium may take from 2-6 months to reverse. Assuming that this is a drug induced TE, you should wait out the process for at least 6 months and then if you still have bald spots, you need to see a specialist. The medications used by your friend may have value. Also, the use of minoxidil 5% may help.